Jump to content

Tagrisso for almost a year - blood clot in brain


St Michael

Recommended Posts

Hello all.

This morning my mother (68) was rushed to the hospital with a blood clot in her brain, which doctors believe was likely a stroke. She has been taking Tagrisso for just under a year (moderately well tolerated except for occasional diarrhea) and also receives monthly transfusions for neuropathy in her left leg. They believe the neuropathy developed in her left leg as a result of chemo (pemetrexed) and radiation treatment she received when she was initially diagnosed with Stage 3 NSCLC after tumor surgery. She is now stage 4 NSCLC with metastasis to several lymph nodes. 

Has anyone encountered a similar experience? Anything that can be shared would be helpful.

Thank you. 

Link to comment
Share on other sites

St. Michael,

I'm not sure I know enough about transfusions as a treatment method for neuropathy in the extremities. Is the neuropathy symptom due to clotting in arteries and or veins?

Neuropathy is a common symptom for certain types of chemotherapies. In most it is short-lived. In my case, it has been in effect for nearly 17 years. Is the Tagrisso controlling her cancer?

Stay the course.

Tom

Link to comment
Share on other sites

Hi Tom.

Thank you for the response. Tagrisso has worked well for her so far. Although there is still evidence of NSCLC in her lymph nodes, they have reduced "dramatically" in size according to her latest scans and currently there is no evidence of metastasis elsewhere. This December will be a year for her on Tagrisso. I pray it keeps working for a long time, or until something better is developed. 

The doctors are not sure if her stroke was a result of all her cancer treatments (past and present) combined or unrelated and due to her old age? I had not heard of this being a side-effect of cancer treatments, but have read that it is somewhat common. They will do a scan tomorrow to ensure it was not due to undetected metastasis. 

Link to comment
Share on other sites

I know that Tagrisso can cause cardiac complications. And cancer treatments can have all kinds of serious side effects. Hopefully the doctors can figure out the cause of your mother's stroke. 

I'm 67 and I don't think your mother is old! Glad her scans have been looking good. Hope she recovers well from the stroke. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.